MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA BURR HOLE VALVE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA BURR HOLE VALVE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 42836
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the valve did not drain.There were no patient symptoms or complications associated with the event.The valve was explanted and the patient¿s status was listed as alive ¿ no injury.
 
Additional Manufacturer Narrative
The returned valve was patent.There was clear fluid inside the reservoir of the valve.It is unknown how or when this fluid entered the valve.The valve met the requirements of the magnetic flux test, reflux, siphon, leak, pressure flow and preimplantation.Therefore, the nature of the complaint could not be duplicated by the laboratory personnel.Proteinaceous debris was observed on the exterior of the valve and debris was on the interior of the valve.The ifu cautions that, ¿care must be taken to ensure that particulate contaminants are not introduced into shunt components during preimplantation testing or handling.Introduction of contaminants could result in improper performance of the shunt system.Particulate matter that enters the shunt system may result in shunt occlusion or may also hold pressure/flow controlling mechanisms open, resulting in overdrainage¿ and ¿the system may become occluded internally due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization or other debris.¿ all valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA BURR HOLE VALVE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key8200618
Report Number2021898-2018-00590
Device Sequence Number1699166
Product Code JXG
UDI-Device Identifier00643169840959
UDI-Public00643169840959
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K083076
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model Number42836
Device Catalogue Number42836
Device Lot NumberE23052
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2018
Supplement Date Received by Manufacturer01/18/2019
Initial Report FDA Received Date12/27/2018
Supplement Report FDA Received Date02/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR